Samridh Gupta1, Jin Tao2, Vibhav Bansal3*, Sarah Linder1, Vijayta Geeta Bansal-Kapuria1, Drew Rust1, Paul Jacob Pecorin1 and Katherine Firch1
1University of Chicago College of Medicine, Rockford, IL, USA
2Internal Medicine, MercyHealth, Rockford, IL, USA
3Deparment of Neurology, Mercy Health Rockford, IL- USA
*Corresponding Author: Vibhav Bansal, Deparment of Neurology, Mercy Health Rockford, IL- USA.
Received: August 06,2022; Published: September 20, 2022
Ivermectin, an anthelmintic medication used to treat parasitic infections, has gained recent attention for
possible treatment of COVID-19. COVID-19 is an infectious disease caused by the SARS-Co-V-2 virus.
Ivermectin has been associated with severe adverse side effects including encephalopathy. Here, we report a
case of a 76-year-old male with no significant past medical history presented with new onset encephalopathy following three days of self-medicated ivermectin use in treating COVIC -19 pneumonia. As a result of his altered mentation, he fell down 12-step staircase and experienced traumatic head injury with loss of consciousness. On admission, his head CT without contrast showed traumatic intracerebral hemorrhage bilaterally in the frontal and temporal lobes, subarachnoid hemorrhage, and nondisplaced left occipital and mastoid temporal fracture. No intervention was recommended at that time by neurosurgery. Patient’s Covid-19 pneumonia was treated with 5-day course of remdesivir and 10-day course of dexamethasone along with use of supplemental oxygen. His respiratory status improved overtime, but his neurological status continued to decline. Unfortunately, patient passed away after five weeks of hospital stay. Encephalopathy is a rare side effect of ivermectin. Our case highlights the dangers of self-medication in treating COVID -19 pneumonia. We would like to encourage health care providers to educate patients about the potential adverse effects of off-label ivermectin use.
Keywords: Ivermectin; Encephalopathy; Confusion; Behavior Changes; Covid-19; Intracerebral Hemorrhage; Subarachnoid Hemorrhage; Ataxia
Citation: Vibhav Bansal.,et al. “A Case of Localized Amyloid Angiopathy Following Aneurysmal Subarachnoid Hemorrhage - Strong Evidence of Dysfunction of the Glymphatic System”. Acta Scientific Neurology 5.10 (2022): 30-32.
Copyright: © 2022 Vibhav Bansal.,et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.